Main Article Content
In this paper, we propose a new method for generating families of continuous distributions based on the star-shaped property which grantees the existences of some well know properties for the generated classes and distributions for any non-negative random variables. We refer to the new class as the composed family or shortly ( ) family. We study some mathematical properties of the new family. Some special families and sub-models of it from the family are discussed. To examine the performance of our new family and the generated models in fitting several data we use two real sets of data; censored and uncensored then comparing the fitting of a new produced model called composed- Lomax Weibull with some well-known models, which provides the best fit to all of the data. A simulation has been performed to assess the behavior of the maximum likelihood estimates of the parameters under the finite samples.
Star Shaped Survival Function Moment Generating Function Inversion Method
This work is licensed under a Creative Commons Attribution 4.0 International License.
Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).
How to Cite
Fattah, A. A., & Ahmed, A.-H. N. (2018). A Unified Approach for Generalizing Some Families of Probability Distributions, with Applications to Reliability Theory. Pakistan Journal of Statistics and Operation Research, 14(2), 253-273. https://doi.org/10.18187/pjsor.v14i2.2219